Maryland, 2010Damaging Winds in Maryland, August 5, 2010
August 5, 2010 · NWS LWX · 8 events in 3 counties and zones
A hot and humid air mass remained over Maryland on the 5th. A series of upper-level disturbances in a zonal flow passed through the Mid-Atlantic during this time.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 2
- Property damage
- $64,000
- Crop damage
- None recorded
- Events
- 8
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A hot and humid air mass remained over Maryland on the 5th. A series of upper-level disturbances in a zonal flow passed through the Mid-Atlantic during this time. Showers and thunderstorms developed during the afternoon and evening hours. There was enough instability from the hot and humid air mass for some thunderstorms to contain damaging winds.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before the first event at Aug 5, 2:06 PM EST, 40 minutes earlier.
Area forecast discussion, Aug 5, 2:06 PM EST, 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
306 PM EDT THU AUG 5 2010
.SYNOPSIS...
A MOIST AIRMASS WILL REMAIN IN PLACE ACROSS THE REGION THROUGH
THIS EVENING AS HIGH PRESSURE OFF THE COAST MAINTAINS SOUTHERLY TO
SOUTHWESTERLY WINDS IN THE MID-ATLANTIC REGION. THUNDERSTORMS ARE
EXPECTED TO DEVELOP THIS AFTERNOON IN THIS UNSTABLE AIRMASS. A
COLD FRONT WILL MOVE SLOWLY THROUGH THE MID-ATLANTIC REGION EARLY
FRIDAY. HIGH PRESSURE WILL RETURN TO THE AREA FOR THE WEEKEND.
&&
.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THE ENTIRE AREA UNTIL
10 PM THIS EVENING. HAVE CANCELLED HEAT ADVISORY WITH T-STORMS
MOVING IN THIS AFTERNOON.
CURRENT ANALYSIS SHOWS A COLD FRONT MOVING INTO THE OHIO VALLEY
WHILE AN UPPER-LEVEL LOW BUILDS FURTHER SOUTH ACROSS CANADA.
BERMUDA HIGH REMAINS OVER THE ATLANTIC AND A PRESSURE TROUGH AT
THE SURFACE REMAINS OVER OUR CWA.
BERMUDA HIGH OVER THE ATLANTIC CONTINUES TO PUMP IN PLENTY OF
MOISTURE ACROSS THE REGION WITH DEWPOINTS IN THE UPPER 60S AND
70S. WITH SOME SUNSHINE...TEMPERATURES HAVE REACHED THE LOWER AND
MIDDLE 90S ACROSS MOST LOCATIONS...BUT COOLER IN THE MOUNTAINS.
THE HEAT AND HUMIDITY HAS CAUSED MODERATE TO HIGH AMOUNTS OF
INSTABILITY TO DEVELOP THIS AFTERNOON. LATEST MESOANALYSIS
INDICATES AROUND 1500 J/KG OF MLCAPE ACROSS THE NORTH TO NEAR 3000
J/KG ACROSS CENTRAL VIRGINIA. SHEAR PROFILES HAVE STRENGTHENED AS
THE UPPER- LEVEL LOW OVER CANADA CONTINUES TO DROP SOUTH. 0-6KM
SHEAR VALUES AROUND 30 TO 40 KNOTS ARE EXPECTED THIS AFTERNOON.
WINDS WILL REMAIN UNIDIRECTIONAL WITH HEIGHT AND WATER VAPOR
IMAGERY SHOWS MID-LEVEL DRY AIR ADVECTING INTO THE THE REGION THIS
MORNING. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP AHEAD
OF THE COLD FRONT THIS AFTERNOON AND THEY SHOULD INCREASE IN
COVERAGE AS THE BUILD FURTHER SOUTHEAST AND INTERACT WITH THE
PRESSURE TROUGH LATER THIS AFTERNOON INTO THIS EVENING.
MODERATE TO HIGH INSTABILITY WILL COMBINE WITH THE INCREASING
SHEAR PROFILES FOR THUNDERSTORMS TO BE CAPABLE OF PRODUCING
DAMAGING WINDS THIS AFTERNOON INTO THIS EVENING. HIGH MOISTURE
CONTENT ALSO SUGGESTS THAT THUNDERSTORMS WILL CONTAIN TORRENTIAL
DOWNPOURS...BUT THE QUICK MOVEMENT OF STORMS SUGGESTS THAT
WIDESPREAD FLASH FLOODING IS NOT EXPECTED.
THE BEST CHANCE FOR SEVERE THUNDERSTORMS WILL BE DURING THE EARLY
AND MIDDLE AFTERNOON HOURS ACROSS THE NORTHERN AND WESTERN
CWA...AND LATE THIS AFTERNOON INTO THIS EVENING ACROSS THE
SOUTHEASTERN PORTIONS OF THE AREA.
TSTM COMPLEX WILL BE EXITING FCST AREA EARLY TNGT. THE COLD FRONT
WILL MOVE INTO THE REGION OVERNIGHT...BUT LITTLE FORCING ALONG THE
FRONT COMBINED WITH DRY AIR ADVECTION FROM THE WEST WILL LIKELY
KEEP THINGS DRY OVERNIGHT. THE ONE EXCEPTION MAY BE ACROSS THE
VIRGINIA PIEDMONT INTO LOWER SOUTHERN MARYLAND WHERE T-STORMS MAY
HANG AROUND JUST AFTER MIDNIGHT.
&&
.SHORT TERM /6 AM FRIDAY MORNING THROUGH 6 PM FRIDAY/...
THE COLD FRONT WILL SLOWLY PASS TO OUR SOUTH FRIDAY AND HIGH
PRESSURE WILL BUILD TOWARD THE REGION FROM THE OHIO VALLEY. A
WEST-NORTHWEST DOWNSLOPING FLOW ALONG WITH SUNSHINE WILL CAUSE MAX
TEMPS TO TOP OFF IN THE LOWER 90S ACROSS MOST LOCATIONS...BUT IT
WILL TURN OUT LESS HUMID.
&&
.LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/...
HIGH PRESSURE BUILDS INTO THE MID ATLANTIC FRIDAY NIGHT AND
SATURDAY. SATURDAY IS EXPECTED TO BE A DRY DAY...WITH RELATIVELY LOW
DEWPOINTS /50S/. HIGH PRESSURE THEN MOVES OFF THE COAST BY
SUNDAY...AND RETURN FLOW WILL RE-ESTABLISH ITSELF WITH DEWPOINTS
LIKELY INCREASING BACK INTO THE 60S SUNDAY AND SUNDAY NIGHT. DESPITE
MOISTURE INCREASE...LACK/WEAK TRIGGER MEANS THAT WE WILL CONTINUE
THE DRY FORECAST PER THE NAM EVEN THROUGH THE GFS INDICATES POSSIBLE
CONVECTION DEVELOPING NEAR/WEST OF THE BLUE RIDGE.
UPPER HEIGHTS RISE FURTHER EARLY NEXT WEEK...WHICH WILL ALLOW THE
HEAT TO REBUILD. WILL HAVE TO WATCH THE NORTHEAST PERIPHERY OF THE
UPPER RIDGE AS ANY MESOSCALE SYSTEM COULD RIDE AROUND THE EDGE AND
AFFECT THE CWA. HOWEVER...CONFIDENCE IN THIS OCCURRING IS LOW ATTM
AND WILL KEEP THE EARLY WEEK FORECAST DRY AND HOT.
MODELS INDICATES HEIGHTS DROPPING TOWARD THE MID TO LATE WEEK AND
THE POSSIBILITY OF A FRONT MOVING THROUGH. THUS WILL HAVE CHANCES OF
CONVECTION BACK IN THE FORECAST...HIGHER ON THURSDAY IF A FRONTAL
BOUNDARY IS IN THE AREA AT THAT TIME.
&&
.AVIATION /19Z THURSDAY THROUGH TUESDAY/...
THUNDERSTORMS THIS AFTERNOON INTO EARLY THIS EVENING AHEAD OF A
COLD FRONT WILL BE CAPABLE OF PRODUCING DAMAGING WINDS ALONG WITH
REDUCED VSBYS DUE TO TORRENTIAL DOWNPOURS.
THE COLD FRONT WILL PASS THROUGH OVERNIGHT INTO FRIDAY. A BRIEF
PERIOD OF MVFR VSBYS ARE POSSIBLE EARLY FRIDAY MORNING. WEST-
NORTHWEST WINDS WILL GUST AROUND 15 KNOTS FRIDAY BEHIND THE
FRONT.
HIGH PRESSURE WILL COVER THE REGION THIS WEEKEND AND INTO EARLY NEXT
WEEK FOR NO SIGNIFICANT WEATHER. A COLD FRONT WILL APPROACH DURING
THE MID WEEK.
&&
.MARINE...
PRIMARY IMPACT ON WATERS THIS AFTERNOON INTO THIS EVENING WILL BE
THUNDERSTORMS. SPECIAL MARINE WRNGS ARE LKLY AS CNVCTN WILL BE
CAPABLE OF DMGG WIND GUSTS. TORRENTIAL DOWNPOURS IN CONVECTION
WILL REDUCE VISIBILITY BELOW 2 MILES AT TIMES.
A COLD FRONT WILL PASS THROUGH THE WATERS LATE TONIGHT INTO
FRIDAY. WEST-NORTHWEST WINDS MAY APPROACH SCA CRITERIA LATER
FRIDAY MORNING AND AFTERNOON...BUT HAVE GUSTS CAPPED AROUND 15
KNOTS FOR NOW DUE TO THE RELATIVELY COOLER WATERS.
HIGH PRESSURE BUILDS OVER THE THE WATERS THIS WEEKEND AND THEN
PUSHES OFF THE COAST EARLY NEXT WEEK. A COLD FRONT WILL APPROACH
DURING THE MID WEEK.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...NONE.
MD...NONE.
VA...NONE.
WV...NONE.
MARINE...NONE.
&&
LASORSA/PELOQUIN
Hazardous weather outlook, Aug 5, 2:07 PM EST, 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
307 PM EDT THU AUG 5 2010
ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057-
061000-
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
PATAPSCO RIVER INCLUDING BALTIMORE HARBOR-
CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY-
CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER-
PATUXENT RIVER TO BROOMES ISLAND MD-
TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH
ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD-
SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-
CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-
307 PM EDT THU AUG 5 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE
CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN
CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF
COLUMBIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT
A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 10 PM FOR THE
OUTLOOK AREA. PLEASE REFER TO THE LATEST HAZARD MESSAGE
/WBCWCNLWX/ FOR FURTHER DETAILS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS HAVE BEEN ACTIVATED.
MDZ003>005-009-010-501-502-VAZ021-025>031-036>040-042-050-051-501-
502-WVZ050>055-501>504-061000-
WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD-
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-HIGHLAND-
AUGUSTA-ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-
NELSON-ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-
CULPEPER-NORTHERN FAUQUIER-SOUTHERN FAUQUIER-HAMPSHIRE-MORGAN-
BERKELEY-JEFFERSON-PENDLETON-HARDY-WESTERN GRANT-EASTERN GRANT-
WESTERN MINERAL-EASTERN MINERAL-
307 PM EDT THU AUG 5 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA...
NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND
WITH THE EXCEPTION OF GARRETT COUNTY.
.DAY ONE...THIS AFTERNOON AND TONIGHT
A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 10 PM FOR THE
OUTLOOK AREA. PLEASE REFER TO THE LATEST HAZARD MESSAGE
/WBCWCNLWX/ FOR FURTHER DETAILS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS HAVE BEEN ACTIVATED.
In the hours before
Special weather statement, Aug 5, 2:09 PM EST, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
309 PM EDT THU AUG 5 2010
VAZ039-050-051-056-502-051945-
ORANGE VA-MADISON VA-CULPEPER VA-SOUTHERN FAUQUIER VA-SPOTSYLVANIA VA-
309 PM EDT THU AUG 5 2010
...STRONG THUNDERSTORMS TO AFFECT ORANGE...MADISON...CULPEPER...
SOUTHERN FAUQUIER AND SPOTSYLVANIA COUNTIES...
AT 308 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS NEAR
FORDSVILLE...MOVING EAST AT 25 MPH.
THESE STORMS ARE PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE
INDOORS IMMEDIATELY FOR YOUR SAFETY. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
HEAVY RAIN WITH THESE STORMS MAY REDUCE VISIBILITIES TO BELOW ONE
MILE AND MAY CAUSE PONDING OF WATER ON ROADWAYS.
WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED WITH THESE STORMS.
&&
LAT...LON 3860 7762 3823 7767 3830 7821 3857 7803
TIME...MOT...LOC 1908Z 289DEG 23KT 3838 7809
JRK/SMZ
Special weather statement, Aug 5, 2:11 PM EST, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
311 PM EDT THU AUG 5 2010
VAZ021-025-026-WVZ054-055-502-051945-
HIGHLAND VA-PENDLETON WV-HARDY WV-EASTERN GRANT WV-AUGUSTA VA-
ROCKINGHAM VA-
311 PM EDT THU AUG 5 2010
...STRONG THUNDERSTORMS APPROACHING THE POTOMAC HIGHLANDS AND
CENTRAL SHENANDOAH VALLEY...
AT 309 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 38 MILES NORTHWEST OF CHERRY GROVE TO 27 MILES
WEST OF MILL GAP...MOVING EAST AT 45 MPH. THIS LINE WILL MOVE INTO
THE POTOMAC HIGHLANDS BY 330 PM...AND AFFECT THE CENTRAL SHENANDOAH
VALLEY AROUND 400 PM.
THE LINE OF THUNDERSTORMS MAY PRODUCE WIND GUSTS IN EXCESS OF 50
MPH. WINDS THIS STRONG CAN BRING DOWN LARGE TREE BRANCHES. TAKE
SHELTER UNTIL THE STORM HAS PASSED.
REMAIN ALERT IN CASE WARNINGS ARE ISSUED.
&&
LAT...LON 3836 7974 3844 7969 3850 7970 3860 7964
3867 7963 3879 7952 3884 7954 3890 7951
3889 7947 3893 7946 3892 7938 3901 7932
3901 7880 3798 7930 3809 7949 3816 7945
3822 7972 3826 7979 3832 7981
TIME...MOT...LOC 1909Z 272DEG 45KT 3892 8009 3838 8014Local storm report, Aug 5, 2:29 PM EST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
329 PM EDT THU AUG 05 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0253 PM TSTM WND DMG STANARDSVILLE 38.30N 78.44W
08/05/2010 GREENE VA FIRE DEPT/RESCUE
A FEW TREES WERE DOWN IN STANARDSVILLE.
&&
EVENT NUMBER LWX1000770
BJLLocal storm report, Aug 5, 2:31 PM EST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
331 PM EDT THU AUG 05 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0321 PM TSTM WND DMG N MIDDLEBURG 38.97N 77.74W
08/05/2010 LOUDOUN VA 911 CENTER
TREES DOWN
&&
EVENT NUMBER LWX1000771
WOODY!Special weather statement, Aug 5, 2:42 PM EST, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
342 PM EDT THU AUG 5 2010
VAZ052-053-502-052015-
PRINCE WILLIAM/MANASSAS/MANASSAS PARK VA-SOUTHERN FAUQUIER VA-
FAIRFAX VA-
342 PM EDT THU AUG 5 2010
...DEVELOPING THUNDERSTORMS TO AFFECT PRINCE WILLIAM...MANASSAS AND
MANASSAS PARK...SOUTHERN FAUQUIER AND FAIRFAX COUNTIES...
AT 340 PM EDT...DOPPLER RADAR INDICATED A DEVELOPING THUNDERSTORM
OVER CASANOVA...MOVING EAST AT 35 MPH.
STORM INTENSITY IS INCREASING...AND SEVERE WEATHER MAY DEVELOP
RAPIDLY. REMAIN ALERT...AND BE PREPARED TO TAKE ACTION IF WARNINGS
ARE ISSUED.
THIS STORM WILL LIKELY PRODUCE FREQUENT CLOUD TO GROUND LIGHTNING.
MOVE INDOORS IMMEDIATELY FOR YOUR SAFETY. IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
HEAVY RAIN WITH THIS STORM MAY REDUCE VISIBILITIES TO BELOW ONE MILE
AND MAY CAUSE PONDING OF WATER ON ROADWAYS.
WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED WITH THIS STORM.
A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THE ENTIRE LISTENING
AREA UNTIL 10 PM EDT.
&&
LAT...LON 3872 7735 3865 7730 3860 7774 3874 7775
TIME...MOT...LOC 1940Z 268DEG 28KT 3864 7766
JRK/SMZ
Local storm report, Aug 5, 2:45 PM EST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
345 PM EDT THU AUG 05 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0338 PM TSTM WND GST NW ARLINGTON 38.88N 77.10W
08/05/2010 M69 MPH ARLINGTON VA AMATEUR RADIO
&&
EVENT NUMBER LWX1000772
WOODY!Thunderstorm Wind, Prince George'S
- When
- August 5, 2:46 PM EST
- Where
- Prince George'S County, 0.65 mi NE of Oxon Hill
- Measured
- 70 kt (81 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Broadcast Media
- Coordinates
- 38.807, -76.992
Trees were down on Commanche Drive.
Thunderstorm Wind, Prince George'S
- When
- August 5, 2:48 PM EST
- Where
- Prince George'S County, 0.75 mi SSE of Forest Hgts
- Measured
- 70 kt (81 mph) estimated gust
- Injuries
- 1 direct, 0 indirect
- Property damage
- $20,000
- Reported by
- Broadcast Media
- Coordinates
- 38.810, -76.995
A large tree fell into a home on Ottawa street in Forest Heights. Four people had to be rescued from the home. One person was transported to the hospital.
Thunderstorm Wind, Prince George'S
- When
- August 5, 2:50 PM EST
- Where
- Prince George'S County, 0.41 mi SE of Oxon Hill
- Measured
- 70 kt (81 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Trained Spotter
- Coordinates
- 38.795, -76.995
Numerous trees were broken off and uprooted within a five block radius in the Southlawn Neighborhood.
Thunderstorm Wind, Prince George'S
- When
- August 5, 2:53 PM EST
- Where
- Prince George'S County, 0.52 mi ENE of Piscataway
- Measured
- 61 kt (70 mph) estimated gust
- Injuries
- 1 direct, 0 indirect
- Property damage
- $15,000
- Reported by
- Trained Spotter
- Coordinates
- 38.704, -76.962
A tree fell onto a vehicle on Floral Park Drive. One person was injured.
Thunderstorm Wind, Calvert
- When
- August 5, 3:19 PM EST
- Where
- Calvert County, 1.11 mi W of Chaney
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- NWS Storm Survey
- Coordinates
- 38.751, -76.650
Trees were down along Chaney Road.
Thunderstorm Wind, Calvert
- When
- August 5, 3:19 PM EST
- Where
- Calvert County, 0.21 mi SE of Dunkirk
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $10,000
- Reported by
- NWS Storm Survey
- Coordinates
- 38.718, -76.667
Numerous trees were down throughout the Dunkirk area.
Thunderstorm Wind, Calvert
- When
- August 5, 3:20 PM EST
- Where
- Calvert County, 1.21 mi ESE of Dunkirk
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $5,000
- Reported by
- NWS Storm Survey
- Coordinates
- 38.713, -76.649
Large trees and limbs were snapped or uprooted along Appleway and also along side streets.
Thunderstorm Wind, Charles
- When
- August 5, 4:22 PM EST
- Where
- Charles County, 0.72 mi SSE of Cobb Is
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 38.261, -76.844
Trees were down on Cobb Island.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Currents in Michigan, August 5, 20104 deaths · 2 events
- Damaging Winds in Kentucky, August 5, 20101 death · $161,000 · 60 kt wind · 25 events
- Flooding and Damaging Winds in Massachusetts, August 5, 20101 death · $25,000 · 50 kt wind · 6 events
- Damaging Winds and Lightning Strike in Kentucky, August 5, 20101 death · 1 injured · 60 kt wind · 8 events
- Heat in Florida, August 5, 20101 death · 1 event
- Flash Flooding and Damaging Winds in Virginia, August 5, 2010$81,000 · 60 kt wind · 79 events
- Hail and Damaging Winds in Virginia, August 5, 20105 injured · $67,000 · 1 in hail · 42 events
- Hail and Damaging Winds in Virginia, August 5, 20102 injured · $160,000 · 1.25 in hail · 39 events
- Flash Flooding and Hail in Arkansas, August 5 to 8, 2010$547,000 · 1.75 in hail · 28 events
- Hail and Damaging Winds in Tennessee, August 5, 2010$345,000 · 1.75 in hail · 23 events
- Flash Flood and Hail in Mississippi, August 5, 2010$218,000 · 55 kt wind · 31 events
- Damaging Winds and Strong Wind in Tennessee, August 5, 2010$232,000 · 60 kt wind · 23 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 255363, 255364, 255365, 255367, 255368, 255369, 255370, 255371.